Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 2, 2022, 6:13 PM EDT for Collier County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 2, 2022, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Hail
- 0.25 in
- Wind
- 50
County Collier County, FL
The radar
The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743
WWUS82 KMFL 022213
SPSMFL
Special Weather Statement
National Weather Service Miami FL
613 PM EDT Tue Aug 2 2022
FLZ069-070-075-022245-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
613 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southeastern Collier
and northern Mainland Monroe Counties through 645 PM EDT...
At 613 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles east of Carnestown, or 9 miles
northeast of Chokoloskee. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Loop Road Ee Center,
Carnestown, Big Cypress National Preserve, Copeland, Jerome and Deep
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2613 8110 2574 8091 2566 8132 2572 8135
2573 8134 2573 8135 2599 8147
TIME...MOT...LOC 2213Z 075DEG 3KT 2587 8122
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
GRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:40 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 2, 2:40 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Miami FL 240 PM EDT Tue Aug 2 2022 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES... .SHORT TERM... (This evening through Wednesday) Issued at 236 PM EDT Tue Aug 2 2022 The pattern remains similar at with surface high pressure centered over the Atlantic with the major change coming aloft where an area of low pressure will transit across Florida from the Atlantic into the Gulf. Along with the low will be cooler air which could help spur some vigorous convection this afternoon and evening. The lack of a strong steering flow or large amounts of shear will point to a messy storm mode favoring multicellular development. Special attention around boundary interactions will be needed as that could be a factor to increase the chances for stronger to isolated severe storms. Strong to damaging wind gusts, frequent to excessive lightning, localized flooding due to excessive rainfall, small hail, and waterspouts/funnel clouds are all potential threats possible this afternoon and evening. An overnight lull in convection is possible over the peninsula though the Gulf coast could see lingering impacts from remnant convection pushing into the Gulf waters. Eventually more activity will flare up over the Atlantic waters as well which could push ashore late night into the morning hours on Wednesday. Temperatures will reach back into the upper 80s to lower 90s, with some isolated mid 90s possible inland. Some stout convection cannot be ruled out again on Wednesday but it could lack as supportive a low level instability environment compared to this afternoon and evening. && .LONG TERM... (Wednesday night through next Monday) Issued at 236 PM EDT Tue Aug 2 2022 Mid/long range model guidance continues to reveal a prominent western Atlantic ridge that should maintain deep east/southeasterly flow across South Florida for the latter half of the week. A few bursts of dry air are also apparent in the model field, however the nature of these dust plumes are generally not well resolved this far in advance. Nevertheless, it does appear that rainfall chances will be reduced across the region, particularly along the east coast. NBM guidance seems too bullish based on the aforementioned dry air advection, therefore PoPs were capped (not to exceed) 50-60% across much of the region. The east/southeasterly flow regime should continue to favor the bulk of activity over the western half of the region. Slightly cooler temperatures aloft and modest lapse rates may support a few semi- organized storms capable of producing strong wind gusts; however in general, most convection should be diurnally driven and initiated by sea-breeze/other mesoscale boundary collisions and fueled by ML CAPE in excess of 3000 J/kg in some locations. As a result, locally elevated wind gusts and lightning remain as the primary hazards to consider through this period. Maximum temperatures should remain seasonable to seasonably warm, with the warmest temperatures expected over the western half of the region. Daily afternoon maximum temperatures should range from the upper 80s/lower 90s along the east coast, and low/mid 90s elsewhere across the region. && .AVIATION... (18Z TAFS) Issued at 236 PM EDT Tue Aug 2 2022 Generally VFR with an ESE wind flow. Convective activity is developing around the Atlantic coast and will advance inland as the day continues. Eventually the convective peak will occur over Southwest Florida and inland South Florida where APF could potentially be impacted. Short-fused AMDs are possible for bouts of sub-VFR. Convection should diminish along with the wind overnight. && .MARINE... Issued at 236 PM EDT Tue Aug 2 2022 Easterly winds around 10 kts outside of showers and thunderstorms are expected through Wednesday, then increase later in the week and weekend to around 15 knots as the high pressure strengthens over the Atlantic and increases the pressure gradient across South Florida and the local waters. Showers and thunderstorms will be most numerous in the Gulf waters during the late afternoon and evening, while over the Atlantic waters most of the activity will be in the night and morning hours throughout the period. && .BEACHES... Issued at 236 PM EDT Tue Aug 2 2022 The rip current risk at the Atlantic beaches will decrease some through Thursday, then possibly increase once again as we approach the weekend due to increasing onshore winds. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 79 90 / 20 30 20 60 West Kendall 75 91 76 91 / 20 30 20 60 Opa-Locka 77 92 78 91 / 20 30 20 60 Homestead 76 89 78 89 / 10 30 20 60 Fort Lauderdale 78 90 79 90 / 20 20 20 60 N Ft Lauderdale 78 90 79 90 / 20 30 20 60 Pembroke Pines 77 91 78 91 / 20 30 20 60 West Palm Beach 77 90 79 90 / 30 30 10 60 Boca Raton 77 92 79 92 / 20 20 20 60 Naples 75 90 75 90 / 50 60 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...RAG LONG TERM....SRB AVIATION...RAG
Hazardous weather outlook, Aug 2, 12:11 PM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Miami FL 1211 PM EDT Tue Aug 2 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031615- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1211 PM EDT Tue Aug 2 2022 ...Strong Thunderstorms Possible This Afternoon and Evening... ...SW Florida Heat Index: 105 to 107 degrees today... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...This afternoon and tonight. Thunderstorms: Scattered to numerous thunderstorms are expected this afternoon and evening, with the greatest chances over interior and western sections of southern Florida. The strongest of these storms could produce locally heavy rain, strong to locally damaging wind gusts, small hail, and frequent lightning. Wind: The strongest thunderstorms could produce strong to locally damaging wind gusts, mainly focused over interior and western sections this afternoon and evening. Hail: The strongest thunderstorms could produce small hail, mainly focused over interior and western sections this afternoon and evening. Flooding: Very heavy rainfall could lead to localized flooding over portions of interior and Southwest Florida this afternoon and evening. Temperatures: Peak heat index values will exceed 100 degrees over most of the area, and portions of Collier, Hendry, and Glades counties are expected to reach 105 to 107 degrees. Waterspouts: Isolated waterspouts are possible over the South Florida waters this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorm chances will persist through the week and locally gusty winds, heavy rainfall, and frequent lightning will be possible with these storms. The coverage and intensity of storms will likely be greatest over the interior and Gulf coast. Heat index values will be over 100 degrees over most of the area on most days through the weekend. The chance of rip currents may increase at the Atlantic beaches late this week and upcoming weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated. Individual spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami. RAG
In the hours before
Special weather statement, Aug 2, 5:06 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Miami FL
506 PM EDT Tue Aug 2 2022
FLZ069-070-022130-
Coastal Collier County FL-Inland Collier County FL-
506 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southwestern Collier
County through 530 PM EDT...
At 506 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near West Toll Gate On Alligator Alley, or 7
miles south of Golden Gate Estates, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Belle Meade, Marco Island
Airport, Naples Manor, Golden Gate, East Naples, Lely Resort, West
Toll Gate On Alligator Alley, Royal Palm Hammock, Lely, South Blocks
Golde, Rookery Bay Aquatic Preserve, Picayune Strand State Forest,
Port Of The Island, Intersection I-75 And Everglades Blvd, Goodland,
Fiddlers Creek and Cape Romano Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2611 8184 2623 8163 2608 8139 2583 8158
TIME...MOT...LOC 2106Z 080DEG 9KT 2610 8158
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GRSpecial weather statement, Aug 2, 5:15 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Miami FL
515 PM EDT Tue Aug 2 2022
FLZ066-067-070-071-022145-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
515 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of east central
Collier, southeastern Hendry and northern Broward Counties through
545 PM EDT...
At 515 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress Seminole Reservation, or 27
miles southeast of Montura, moving southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miccosukee Indian Reservation, Big Cypress Seminole Reservation and
Miccosukee Service Plaza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2639 8087 2632 8081 2618 8077 2613 8104
2640 8111
TIME...MOT...LOC 2115Z 067DEG 5KT 2628 8091
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SBSpecial weather statement, Aug 2, 5:32 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
532 PM EDT Tue Aug 2 2022
FLZ069-070-022200-
Coastal Collier County FL-Inland Collier County FL-
532 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of west central Collier
County through 600 PM EDT...
At 532 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Golden Gate Estates, moving southwest at
10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Golden Gate Estates, Ave Maria, Orangetree, West Toll Gate On
Alligator Alley, Lely Resort, Picayune Strand State Forest and
Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2634 8159 2629 8137 2605 8149 2611 8171
TIME...MOT...LOC 2132Z 034DEG 10KT 2620 8155
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KellySpecial weather statement, Aug 2, 5:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
541 PM EDT Tue Aug 2 2022
FLZ069-070-075-022215-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
541 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southeastern Collier
and northern Mainland Monroe Counties through 615 PM EDT...
At 541 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles east of Chokoloskee. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carnestown, Big Cypress National Preserve and Copeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2605 8104 2578 8098 2572 8131 2596 8138
TIME...MOT...LOC 2141Z 081DEG 4KT 2586 8122
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GRSpecial weather statement, Aug 2, 5:49 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Miami FL
549 PM EDT Tue Aug 2 2022
FLZ066-070-022215-
Hendry FL-Inland Collier County FL-
549 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northeastern Collier
and southeastern Hendry Counties through 615 PM EDT...
At 549 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Hendry Correctional, or 17 miles east of
Ave Maria, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hendry Correctional.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2646 8106 2620 8098 2615 8126 2641 8134
TIME...MOT...LOC 2149Z 086DEG 9KT 2631 8116
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GRSpecial weather statement, Aug 2, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
613 PM EDT Tue Aug 2 2022
FLZ069-070-075-022245-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
613 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southeastern Collier
and northern Mainland Monroe Counties through 645 PM EDT...
At 613 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles east of Carnestown, or 9 miles
northeast of Chokoloskee. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Loop Road Ee Center,
Carnestown, Big Cypress National Preserve, Copeland, Jerome and Deep
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2613 8110 2574 8091 2566 8132 2572 8135
2573 8134 2573 8135 2599 8147
TIME...MOT...LOC 2213Z 075DEG 3KT 2587 8122
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GRThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:36 AM EDT | Special Marine Warning | MFL | 39 min | |
| Aug 2, 12:08 PM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 2, 2:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
| Aug 2, 4:01 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Aug 2, 4:10 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| Aug 2, 4:44 PM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Aug 2, 5:06 PM EDT | Special Weather Statement | MFL | Collier | 24 min |
| Aug 2, 5:15 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Aug 2, 5:32 PM EDT | Special Weather Statement | MFL | Collier | 28 min |
| Aug 2, 5:41 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Aug 2, 5:49 PM EDT | Special Weather Statement | MFL | Hendry | 26 min |
| Aug 2, 6:24 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Aug 2, 6:44 PM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Aug 2, 7:00 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 45 min |
| Aug 2, 7:40 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
| Aug 2, 7:44 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 31 min |
| Aug 2, 7:47 PM EDT | Special Marine Warning | MFL | 43 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.